[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

[IP] Re: DM and steroids

    My advice: Ask your health care people why no one told you about the 
Bg-steroid connection? You just have to chase the steroid-effect around. I
have read that effects last from hours to months and some are not effected.
My experience is hours for pills up to a couple of weeks for injections; it
varies according to the kind of steroid and where it is put into the body.
That 'months' estimate is hard to believe.
    All of this means that there is no real secret; just stock up on those
test strips.                    Peter

> Subject: [IP] wisdom teeth extraction and HIGHS
> Hey all. Kevin had his wisdom teeth out Wednesday and is doing well, except
> for the constant HIGHS. We have his pump set at 250% increase of basals, and
> we do massive corrections every 2 hours! It has been nuts! Even all night we
 > correct and we haven't seen but one bg under 200...but then the next was
> up there. I called the endo, and he said "change the site" which is was a 1
 > day old site before surgery...(had great bgs before) so we
> told us to up his basals by 10%!!! ha ha
> We know he got a shot of steroids in his IV before going under
> anesthesia...how long does that usually last. The pain is finally tolerable,
> so we feel it must be the steroids!
> Any advice?
> Robin
> Mom to Kevin, 15, dx 12/98
> pumping 5/99
for HELP or to subscribe/unsubscribe, contact: